Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2000, 5:29 PM MDT for Cherry County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2000, 5:29 PM MDT (23:29 UTC)
- Expired
- May 7, 2000, 6:30 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:45 PM MDT | Hail 1 | Merriman, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS53 KLBF 072331 SVRLBF NEC031-080030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 PM MDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 630 PM MDT * AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF MERRIMAN...OR ABOUT 21 MILES EAST OF GORDON...MOVING EAST AT 20 MPH. OTHER SEVERE STORMS OVER SHERIDAN COUNTY WILL MOVE INTO WESTERN CHERRY COUNTY THROUGH 630 PM MDT. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTH OF MERRIMAN AROUND 540 PM MDT 6 MILES SOUTH OF ELI AROUND 615 PM MDT 12 MILES SOUTHWEST OF NENZEL AROUND 630 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:20 PM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 7, 1:20 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 220 PM CDT SUN MAY 7 2000 VARIOUS SEVERE WEATHER PARAMETERS AND SFC FEATURES COMING TOGETHER. CONVECTION NOW FIRING OVER CYS AREA AND ACTIVITY IS FCST TO BECOME INTENSE AS 700MB LOW DEEPEN OVER THE DAKOTAS TONIGHT AND SFC LOW PASSES TO OUR S OVERNIGHT. FCST AREA IN THE WARM SECTOR AND HAVE LEANED TOWARD SCT POPS WITH STORMS BECOMING SEVERE. ALL MODELS HOWEVER OVERDEEPENED SFC LOW NEAR AKO BY 4 MB OR SO AT 18Z BUT THIS IS SYMPTOMATIC OF MODEL PERFORMANCE OF LATE. MODELS HAVE SUFFERED TIMING PROBLEMS...GENERALLY MOVING WEAK SYSTEMS TOO FAST. HAVE USED MESOETA FOR PDS 1 AND 2...AVN PDS 3 AND 4. MODELS ARE IN REASONABLE AGREEMENT TIMING WISE. HAVE ATTEMPTED TO SLOW DOWN MODEL SOLNS IN LATER PDS AS ANOTHER WEAK DISTURBANCE MAY MOVE THRU LATE MONDAY NIGHT EARLY TUESDAY AND TRENDED IT MORE TOWARD TUES. ALSO USING WARMER TEMPS...IF THE MODELS ARE TOO DEEP WITH AKO LOW... LESS CAA WILL OCCUR MONDAY. EXTENDED FCST...DRY WX WEDS AND THUR. MRF INDICATES DISTURBANCE FRI AND WENT WITH CHC POPS. WERE IN THE INCIPIENT SEVERE WX STAGE...I HAD BETTER GO. .LBF...NONE. CDC
In the hours before
Local storm report, May 7, 11:40 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1240 PM CDT SUN MAY 7 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 AM 12 SSE LAKESIDE NE 1.50 INCH HAIL
05/07/00 SHERIDAN
0500 AM 14 NNW ANTIOCH NE WIND DAMAGE
05/07/00 SHERIDAN 3 INCH DIAMETER TREE
BRANCHES DOWN
0550 AM 11 N ANTIOCH NE 60 MPH TSTM WIND GUST
05/07/00 SHERIDAN
0650 AM 37 S MERRIMAN NE .75 INCH HAIL
05/07/00 CHERRY
0725 AM 56 SSE MERRIMAN NE .75 INCH HAIL
05/07/00 CHERRY
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 61 min |
| May 7, 12:00 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 60 min |
| May 7, 12:58 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| May 7, 1:54 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 66 min |
| May 7, 3:44 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 7, 4:44 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 7, 5:21 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| May 7, 5:46 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 29 min |
| May 7, 6:13 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| May 7, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 7, 5:28 PM MDT | Tornado Warning | LBF | Deuel, Keith, Perkins | 32 min |
| May 7, 5:59 PM MDT | Tornado Warning | LBF | Deuel | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.